Just Too Much Going On

5.30.20

Hello Friends….

Not the post I was going to post…
Just too much going on in my little world and the big world…

So in short, I had a really rough week from this week’s chemo. Since I am on so many meds, I can never tell which is causing what.

Early on treatment mornings, I take Dex steroid pills (7 x 4mg = 28mg) before I leave for the chemo lab. Then at the chemo lab, I’m dosed up with more IV steroids @8mg for a total of 36mg. Interesting amount. For years I have done 40mg as 10 pills.

Next they give me 2 Tylenol pills, @ 650mg,
Pepcid @ 20mg via IV,
A slow drip bag of Sodium Chloride hydration drips through out the infusion,
And thennnnnn…. a lovely IV push of 50mg of Benadryl.
Yummmyyyyy!!!!!

Many would not “enjoy” this medication ride as I do, but honestly, with everything I am going thru at home with my Alzheimer’s hubby, sad to say… this is like a “spa escape” for me. The steroids quiet all the bone pain, headaches, and random body aches and pains, and gives me an amazing energy boost. Honestly, I just feel good all over. Sometimes a little buzzed, but all depends on how low my CBC levels are. Then when the Benadryl hits, I get all woozy and cruisy. You know that calm, serene feeling floating on a boat. Ah, just so lovely! How do you spell RELAX! Yep, it’s just so warm and fuzzy and woozy without the boozy, lol. I know many would not agree with me, and absolutely do not like this feeling, but since I never did drugs or booze, I enjoy this medical relaxation. Groovy woozy :))

All these meds circulate and do their thing for about 40, 45 minutes, before they start the Elotuzumab-Emplicity IV. There are various drip speeds and time protocols, but I always ask my nurses to slo-mo everything, so I don’t have a strong reaction. Plus, and you’ll laugh at this, I just want to spend as much time relaxing there as I possibly can. How funny and how sad is that!

I only have a slight stuffy throat reaction to the Elotuz, but really nothing at all during the infusion. I then take Revlimid pills nightly for 21 days.

But then………. like clockwork.. about 36 hours later, all the “good” side effects begin wearing off, and rather quickly, the YUCKY begins… and it’s all down hill from there for a few days. This week because of the Memorial Day Holiday, my infusion was on Tuesday, so late on Wed the Yuck began and really revved up on Thursday and into Friday. I was extremely weak, fatigued, had lovely diarrhea off and on late Wed, into all day Thurs, and into Fri. Ugh… so exhausting. I was so fatigued and tired, I actually almost fell asleep on the pottie several times.

So way back in the day, when I was on Revlimid, I had crazy unpredictable diarrhea, well actually it became predictable. I have some pretty funny blog posts about it, mostly during 2013, 2014, 2015. So here we go again with that, and the fatigue. Oh the awful, exhausting fatigue from daily Revlimid.

And I am just trying to do so much, too much, each day, just maintaining our household, ranch, plants, animals, people, laundry, bills, cleaning, fixing, repairing, insurance, ordering supplies, being organizer, supervisor, navigator and “boss lady” to everyone and everything. Thursday, I just had to give up, and give in, as I could barely stay awake. And I was so dizzy too. I’m not a napper, but I eventually just collapsed on the couch.

This coming week I’m supposed to do the MRI “without and with” the scary Gadolinium contrast. Will I do it? Not sure. Am I worried about how myeloma is raging inside of me, Yes. Do I feel “weird things” in my head and body where the tumors, masses, lesions are… Yes. Do I want to Really Know What’s Going On? Hmmmm, not sure. And I always wanted to know it all, always wanted to know all the details… but now… maybe “ignorance is bliss” in this case. Just too much on my plate right now. Wasn’t supposed to be like this. We weren’t both supposed to be so sick, and at the same time. Just such a tragedy. So much is a tragedy in this life. Didn’t used to be so challenging. Why, body, why did you, are you sabotaging me so much. Sabotaging our lives. Lives we worked so hard for, so carefully. 10 and a half years is a long time to be battling cancer, ingesting chemo non stop. I’m amazed I’m as “well” as I am for all I’ve been through. Grateful yes. Exhausted yes. Answers coming up next blog that I probably don’t want to hear, or deal with…

Thank you for reading and caring, and I hope your life is simpler, happier, and less challenging. But in the Big Picture of Things… in the Big Giant Picture of Things… I’m ok…